ATI Pharmacology Practice Questions Hematologic, Cardiovascular, Pain and Inflammation 2022

ATI Pharmacology Practice Questions Hematologic, Cardiovascular, Pain and Inflammation 2022 1) A nurse is reinforcing teaching for a client who has angina pectoris and a new prescription to apply a nitroglycerin transdermal patch daily at home. Which of the following instructions should the nurse give the client? ANSWERS - Multiple Choice 1) Fold used patch with medication area to the inside and discard in a closed receptacle. Answer Rationale: It is important to prevent pets, children, and others in the client’s home from coming into contact with the medication on the nitroglycerin patch. Therefore, the client should be instructed to fold the patch in half with the medication area to the inside and to discard the patch in a closed receptacle rather than in an open trash can. INCORRECT 2) Put a second patch in place if angina pain occurs. Answer Rationale: Nitroglycerin transdermal patches are designed for prophylaxis of angina pain and are not to be used to stop an existing angina attack. Adding a second patch is not appropriate and could cause adverse effects, such as hypotension. The client should discuss strategies for treating an angina attack with the provider. INCORRECT 3) Keep a nitroglycerin patch in place 24 hr per day. Answer Rationale: Since clients can develop tolerance to nitroglycerin, the transdermal patch should be removed after 12 to 14 hr each day, and the client should have 10 to 12 hr of time without a patch during the evening and nighttime hours. INCORRECT 4) Shave excess hair from skin before applying a nitroglycerin patch. Answer Rationale: The client should be instructed to apply the patch to a different hairless area each day. If it is necessary to apply the patch to an area with hair, the hair should be clipped, not shaved, to avoid irritation to the skin. 2) A nurse is caring for a client who has a deep vein thrombosis, who received IV heparin for the past 5 days, and now has a new prescription for oral warfarin in addition to the heparin. The client asks the nurse if both medications are necessary. Which of the following is an appropriate response by the nurse? ANSWERS - Multiple Choice INCORRECT 1) "Heparin enhances the effects of the warfarin." Answer Rationale: Neither medication enhances the effects of the other. INCORRECT 2) "I will ask the charge nurse to call your provider and get an explanation." Answer Rationale: The charge nurse does not need to call the provider for an explanation at this time. INCORRECT 3) "Both heparin and warfarin work together to dissolve the clots." Answer Rationale: Neither heparin nor warfarin dissolves clots that have already formed. 4) "Heparin will be continued until the warfarin reaches a therapeutic level." Answer Rationale: Heparin and warfarin are both anticoagulants that decrease the clotting ability of the blood and help prevent thrombosis formation in the blood vessels. However, they work in different ways to achieve therapeutic coagulation and must be given together until therapeutic levels of anticoagulation can be achieved by warfarin alone, which usually takes about 3 days. Oral warfarin therapy may continue for several months following discharge

...Show More

Loading sample please wait !

Latest Reviews

This Document does not have reviews, purchase to review

$10.00

  1. 100% Money Back Guarantee
  2. Immediately available after payment
  3. Both online and in PDF format
  4. Secure Payment Gateway

visibility9
download0
Document Details
  • Pages 99
  • Category Exam Elaboration
  • School / University Harvard University
  • Course Nursing
  • Course Level University level
  • Course Code ATI EXAM
  • Year 2022
#
DrMoraa
246 Documents uploaded.
14 Documents sold.
  •  4 Review(s)